Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Is fatigue, irritability and anxiety withdrawal symptoms of antidepressants?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Is this feeling of extreme fatigue, irritability, anxiety normal for withdrawal of this medication. I am following the my dr.'s advice but i don't think he really understands how hard it is to get off of these antidepressants. I could not tapper of the effexor as fast as he recommended so had to do it a lot slower. Is there a supplement i can take to help with the symptoms or do you think taking 50 mil of seroquel along with the trazadone at night is too much. thanks
Posted Fri, 29 Nov 2013 in Smoking and Alcohol Addiction
Answered by Dr. Ashish Mittal 27 hours later
Brief Answer: Need for supervised treatment. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 69 year old female • Misdiagnosed for having bipolar disorder 15 years ago • Currently on: effexor 37.7 + lamictal 250 + seroquel 50 and trazadone 100 per day • Complaints of: extreme fatigue, irritability and anxiety on drug tapering by psychiatrist. Before understanding your case, it is important to know the reason for medicine dose changes. In your case it appear due to lack of sleep. Your sleep is improving after dose changes. Antidepressants can lead decrease sleep due to mood changes but same time it has withdrawal symptoms like you are experiencing. But in-spite of that, after examine you, if your psychiatrist want to taper them fast, I would not disagree with him/her. In my opinion you can delay/stop seroquel tapering but continue effexor and trazodone tapering as advised by your psychiatrist. For symptomatic relief for current symptoms you can be given on demand anti-anxiety medicine like Clonazepam. In diet take multivitamins (specially vitamin B complex). Avoid any stimulant or alcohol use (if present). I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor